Acotril

Acotril Overdosage

glimepiride

Manufacturer:

Lloyd

Distributor:

PNSV Asia
Full Prescribing Info
Overdosage
Glimepiride overdose can cause life-threatening hypoglycemia that necessitates immediate and aggressive treatment. Symptoms of severe hypoglycemia include extreme weakness, confusion, tremors, sweating, trouble speaking, blurred vision, nausea, fainting and seizure. Emergency medical attention is required if these symptoms are experienced.
Admission to the hospital may be necessary for severe instances such as loss of consciousness or other neurological disorders.
In acute poisoning with sulfonylureas, within 1 hour of ingestion and if the patient is awake, gastric lavage should be done and/or activated charcoal should be given. Hypoglycemia should be treated with urgency.
The use of octreotide has been considered for the treatment of severe refractory cases of hypoglycemia caused by sulfonylureas.
Patients should be carefully monitored as hypoglycemia may recur or persist for several days.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in